You are here:

Dermatology/Localized abnormal swelling of the penis during and after intercourse

Advertisement


Question
Penile Swelling 1
Penile Swelling 1  

Penile Swelling 2
Penile Swelling 2  
Hi,

I'm a 32 year old male with a very odd problem occurring. Every time I have sex with my partner, my penis swells in localized areas underneath the head. This problem has been happening for the past 8 months or so. My partner and I have been sexually active together for 4 years and we are monogamous. I have been to numerous urologists and dermatologists and they are stumped.

Here is some important information:

1) This does not happen when I masturbate.
2) This does not happen at the same severity level when using a condom.
3) My partner has a copper IUD.
4) The swelling started in just one area but lately has progressed to swelling in 3 different areas.
5) Ballooning/swelling will go down approximately an hour after sex, after which the skin will heal itself and flake off over a period of days to weeks.
6) This is not a problem of lubrication. My partner produces more than necessary for intercourse.
7) No new perfumes, dyes, soaps, or detergents have been present since this began.

My doctors and I have explored balanitis, lymphocele, yeast infection, etc. with no resolve. Sex is uncomfortable and it's getting to the point where it's affecting my personal life.

Could I have developed an allergy to something in my partners body?

I have attached two pictures showing areas of the local swelling. This same swelling occurs in 1 other spot on my penis. Can provide more images if necessary.

Thank you so much for your time.

Answer
This appears to be dermatitis. Dermatitis can result from infections, allergies, and irritants.

It is very important that STDs have been ruled out.

Dermatitis may also occur due to contact with an allergen or irritant like soap, creams, synthetic cloth, or after vigorous sexual intercourse. The skin in this part is very delicate and can be easily inflamed and this is likely to be the reason of your symptoms.

Sometimes when your partner has vaginal candidiasis, allergy and inflammation occur after penile exposure to the candida lesions during sexual intercourse. The reaction could also be to the copper IUD.

The picture is most consisted with an allergic type of reaction.

Dermatology

All Answers


Answers by Expert:


Ask Experts

Volunteer


Michael S. Fisher, <B>Ph.D., M.D.</B>

Expertise

published over 50 articles on the subject.

©2016 About.com. All rights reserved.